We are Macmillan. Cancer Support
It has been 36 hours of my first DHAP chemotherapy cycle. Chemo drug Cisplatin was given for 24 hours. The other chemo drug Cytosine was infused in two separate infusions about 12 hours apart for 3 hours. This chemotherapy is given with a lot of IV fluids, mannitol, steroids. Several blood samples has also been taken away. Blood pressures seems to be normal. My body temperature is normal averaging 98F (± 2F).
I had about 20 ltrs of urination since chemo was administered. I had consumed about 9 ltrs of fluid consumed orally.
I am not having much of a sickness except a mild headache and constipation at the moment. Felt a sore in my mouth. My eyes are okay but I am given eye drops 4-5 times. Things are fine and am able to tolerate the chemo. I am more worried about the drug reactions after the 1st chemo cycle.
Experiences and advice are sought who has undergone DHAP please.
Hi again Nice to see you hear again. It was over two years back I had DHAP, but the main think that I did wrong was not to look after my central line. Had two infections in the 1st line the 2en infection was treated at the same time as the 3ed chemo cycle that was hard. The week following chemo I was tired, but the next two not too bad. My mouth got sores in it but used “deflam” at 1st sine of soreness. The blood counts did not quite get back the levels they were at the start of the cycle so had blood transfusions in the latter two cycles and also had help with white counts. Also vomited on the way home after chemo no matter what I did (bit of a week tummy). Chemo does different things to different people. Hope this chemo works for you and that is not too bad. good luck from your frend Andy
Thanks Andy for sharing me ur side of the story. In fact I am also going through with similar conditions. It has been 5 days since I got discharged from hospital having received the first DHAP chemo.
I felt little better since yesterday but I am bed ridden most of the time. I had lost appetite, sever constipation, vomited frequently, had giddiness and fever. With the sores in my mouth, I could only consume semi-solid and liquids in little quantities.
Today I could walk gently and take normal diet. Need to get back strong enough to receive my next chemo after 10 days. Hoping for the best and am trying all my best.
Yeah Jesse, as anticipated the side effects were so severe for me. But, I have and am still tolerating it. Seems much better after a week now.
I am about to receive high dose chemotherapy followed by a stem cell transplant. It will be 2 cycles of ESHAP for now. For this I will have to stay in hospital for 5 days.
I've noticed your treatment has a couple of similar drugs, Cisplatin and Cytarabine.
To be honest, I don't think I have to describe my mixture of emotions as you probably went through the same thing, but I would be grateful if you could tell me a little about your first cycle, during the days of treatment and after.
I hope you are well and keeping strong.
Just to let you know there is also a group for 'stem cell transplants for blood cancers' which you are welcome to join, there are threads for patients going through their own cell transplants, as well as donor transplants, and thread for carers too.
I know this is scary, and I asked Admin to allow that new group for this, since patients who respond well to ABVD and so on, may well find transplants scary! though they do need to know that many of them work extremely well and put many folk straight into remission
Click here to find out more
Click here for downloadable Macmillan booklets
If you have any questions about our organisation our Macmillan team would love to hear from you
You can also follow us on Facebook, Twitter, Flickr or YouTube.
© Macmillan Cancer Support 2010
what are these?